|Home | About | Journals | Submit | Contact Us | Français|
A report of choroidal neovascularisation (CNV) associated with radiation retinopathy. A 43-year-old Caucasian man presented with a 4-week history of sudden loss of central vision in the left eye, 8.5 years following radical radiotherapy for left tempero-parietal anaplastic astrocytoma. His visual acuity was 6/6 in the right eye and 6/60 in the left eye. Ophthalmoscopy of the left eye showed central macular pigmented area surrounded by subretinal fluid, haemorrhage and exudates. Fundus fluorescein angiography revealed left subfoveal CNV with surrounding macular oedema and peripheral retinal ischaemia. Radiation retinopathy associated CNV is a late ocular complication of cerebral radiotherapy. It should be investigated as a possible aetiology of severe visual loss in long-term survivors of cerebral tumours who have previously received radiotherapy.